BoneSmart® Hip / Knee Replacement Forum
Knee Replacement & Hip Replacement
Patient Advocacy & Online Community
  1. NOTICE

    You will all be interested to know we are expanding our range!

    A new forum has been created for "Other Joints" which includes anything NOT hip or knee. It can be found under the hip category on the forum Home Page and in the Navbar at the top of the page.

    Also the Social designation of the category and forum will be changed to Community to make it clearer that this is not intended to be a copy of Facebook!

    Please let Jamie or me know or post it in the Bugs, Errors, and Techy Questions if you find or have any problems with the new set-up

    Happy painfree days, all!

"tight Band" feeling across the front of my knee

Discussion in '[libary] Concerns after knee surgery' started by Josephine, Aug 27, 2011.

  1. Josephine

    Josephine NURSE DIRECTOR, BONESMART Administrator

    Member Since:
    Jun 8, 2007
    Age:
    73
    Messages:
    57,803
    Gender:
    Female
    Location:
    The North
    Country:
    United Kingdom United Kingdom
    That tight band is caused by scar tissue but not the adhesions type of scar tissue. When the surgeon opens up the knee, he has to undercut the skin and superficial structures from that centre line to each side of the knee in order to get good access all round the bones. Part of the healing process is when those flaps reattach themselves to the main body of the leg. This healing creates a thin layer of scar tissue across the front and sides of the knee. But scar tissue isn't anywhere near as flexible as normal tissue so it feels like a tether or a clamp across the knee if there is any swelling and during later normal activity.

    It will gradually reduce in size and thickness over the following months until it reaches a point where it's not substantial enough to cause this sensation, same way as does the incisional scar in the skin. But be warned that this can take several months to dissipate completely and sometimes or every time, lots of walking or standing can make it worse. It differs greatly for every individual.

    This should be regarded as pain and treated as such. In the early days, take your prescription meds. In later days, take some otc meds like paracetamol/Tylenol or ibuprofen, or even both Tylenol/ibuprofen cocktail
     
    • Like Like x 44
    • Informative Informative x 7
    • Agree Agree x 1

Share This Page

If this forum is helpful to you, please consider a donation!

Support BoneSmart with a Tax Deductible Donation

Sponsors
Close X